MAUDE Adverse Event Report: LIMACORPORATE S.P.A. BONE SCREWS; BONE SCREWS DIA. 6.5 H.20MM

LIMACORPORATE S.P.A. BONE SCREWS; BONE SCREWS DIA. 6.5 H.20MM
Model Number SELF TAPPING
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to significant pain to the left shoulder.Revision surgery date is (b)(6) 2018, previous surgery took place on (b)(6) 2016.The complaint source reported that "the baseplate and the iliac crest bone graft mal-united also had a degree of scapular protraction- glenoid components were sitting in an anteverted position thus causing maltracking and metallosis" based on the information currently available, the following device were explanted: smr reverse hp liner short code 1365.09.010 lot 1612134.Smr connector small r code 1374.15.305 lot 1613916.Smr reverse hp glenosph.40 mm code 1374.50.400 lot 1613697.Bone screw ø6,5 h.20mm code 8420.15.010 lot 1610663.The patient is female, 75 years old.Event occurred in the uk.Among the listed product codes, only the screw and connector are marketed in the usa.
 
Additional Manufacturer Narrative
By the check of the device history records, no pre-existing anomaly was detected on the involved devices, specifically: no pre-existing anomaly on the 62 reverse glenospheres belonging to lot number 1613697.No pre-existing anomaly on the 50 liners belonging to lot number 1612134.No pre-existing anomaly on the 200 screws belonging to lot number 1610663.No pre-existing anomaly on the 39 connectors belonging to lot number 1613916.This is the first and only complaint registered on these lot numbers.A final report will be submitted after the final investigation.
 
Event or Problem Description
Revision surgery due to significant pain to the left shoulder.Revision surgery date is (b)(6) 2018, previous surgery took place on (b)(6) 2016.The complaint source reported that "the baseplate and the iliac crest bone graft mal-united also had a degree of scapular protraction- glenoid components were sitting in an anteverted position thus causing maltracking and metallosis" based on the information currently available, the following device were explanted: - smr reverse hp liner short code 1365.09.010 lot 1612134.- smr connector small r code 1374.15.305 lot 1613916.- smr reverse hp glenosph.40 mm code 1374.50.400 lot 1613697.- bone screw ø6,5 h.20mm code 8420.15.010 lot 1610663.-smr glenoid baseplate small-r code 1375.15.650 lot 1600898.The patient is female, 75 years old.Event occurred in the uk.Among the listed prodcut codes, only the screw and connector are marketed in the usa.
 
Additional Manufacturer Narrative
During the investigations and analysis, the source of the complaint stated that the smr glenoid baseplate small-r (code 1375.15.650, lot 1600898) was also explanted during the revision surgery on (b)(6) 2018.This component was not reported in the previous initial report.By the check of the device history records, no pre - existing anomalies were detected on the involved lot numbers.The explanted devices were not returned to limacorporate for further investigation.Limacorporate received only pre-operative x-rays of revision surgery.The available information and x-rays have been evaluated by a medical consultant.Following, the medical consultant comments: "i would say that there is varus malalignment of the humeral component and significant malalignment of the baseplate facing anteriorly.This is highly suggestive of a surgical error, but we do not know, what the reason was to put the glenoid there in the first place or whether it subsided in a gross way.Anyway, i cannot see implant related issues here.It could be classified as surgical error in my opinion." based on the available information, we cannot determine with certainty the root cause of the event.Considering that: · the check of the device history records revealed no pre-existing anomalies in the involved lot numbers.· the explanted devices were not returned to limacorporate for further investigation.· according to the medical consultant, the x-rays indicate a varus malalignment of the humeral component and a significant anterior malalignment of the baseplate, highly suggestive of a surgical error.Additionally, no implant-related issues were identified.We conclude that the event is not product-related.Pms data: according to limacorporate pms data the revision rate of smr reverse due to pain is nearly (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions required for this specific case.Limacorporate will continue monitoring the market to promptly detect any further similar issue.This is an mdr final report.

Brand Name
BONE SCREWS
Common Device Name
BONE SCREWS DIA. 6.5 H.20MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
villanova di san daniele
udine, 33038
MDR Report Key16648714
Report Number3008021110-2023-00035
Device Sequence Number20348922
Product Code LPH
UDI-Device Identifier08033390018845
UDI-Public08033390018845
Combination Product (Y/N)N
PMA/510(K) Number
K172456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSELF TAPPING
Device Catalogue Number8420.15.010
Device Lot Number1610663
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown